Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 25, 2017, 3:12 PM CDT for Chippewa County, Pepin County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2017, 3:12 PM CDT (20:12 UTC)
- Expired
- Sep 25, 2017, 4:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Pepin County, WI
The radar
The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
708
WWUS83 KMPX 252012
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
312 PM CDT MON SEP 25 2017
WIZ025>028-252115-
Chippewa-Dunn-Eau Claire-Pepin-
312 PM CDT MON SEP 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PEPIN...
SOUTHEASTERN DUNN...CENTRAL CHIPPEWA AND WESTERN EAU CLAIRE
COUNTIES THROUGH 415 PM CDT...
At 311 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Eagleton to The Big Swamp Area. Movement
was northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Bloomer, Lake
Wissota, Cornell, Elk Mound, Tilden, Rock Falls, Caryville and
Holcombe.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 53 and 76.
U.S. Highway 53 between mile markers 86 and 115.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4459 9141 4460 9189 4513 9160 4530 9119
4529 9103 4529 9102
TIME...MOT...LOC 2011Z 225DEG 23KT 4506 9139 4460 9184
$$
JPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 25, 12:32 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 25, 12:32 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1232 PM CDT Mon Sep 25 2017 .UPDATE... Issued at 1211 PM CDT Mon Sep 25 2017 Updated to include 18z aviation discussion below. && .SHORT TERM...(Today and tonight) Issued at 355 AM CDT Mon Sep 25 2017 As of 3AM this morning, a slug of rain showers with a few embedded thunderstorms was streaming northeast through southwestern MN and will continue expanding across most of southern MN. The actual front was from near Rice Lake, WI through Albert Lea, MN as of this writing. The front will continue very slowly working east today, and with this system, the cool side of the boundary has been and will continue to be a focus of widespread precipitation. Large scale forcing is best along to the west of the front owing to upper level vorticity advection with repeat ripples in southwesterly flow and the strong south to north oriented jet streak from South Dakota through Ontario and hence strong differential divergence across Minnesota today and tonight. Weak instability also exists in the vicinity of the front, so a few embedded thunderstorms will remain possible. There are two main shortwaves to take note of for today. The first one is approaching this morning with the aforementioned slug of rainfall moving through. There will likely be a period this afternoon where the precip comes to an end or is very scattered/isolated. The next wave pushes in this evening and delivers round two of widespread rain with embedded thunderstorms. Hourly pops reflect these two separate waves with a lull in between. Expect rain to continue through the overnight hours mainly across MN. Western WI won't see the widespread slug of rain that parts of MN will as the second wave takes more of a westerly course. Highs today will be held in the 50s and 60s across most of MN, but with the front moving slowly, much of western WI and parts of extreme southern MN will still be within the warmer airmass through at least a decent portion of today. Hence highs in the 70s and even a few 80s near Eau Claire are plausible but highly dependent on the frontal placement through this afternoon. .LONG TERM...(Tuesday through Sunday) Issued at 355 AM CDT Mon Sep 25 2017 Tuesday/Tuesday night weather remains clear as todays system will quickly move off to the northeast, ending any precipitation across the area by early Tuesday evening. Models are more consistent for the system moving southward across the Upper Midwest Thursday. The earlier outliers are more subtle and less aggressive with the short wave moving southeast across the region. Therefore, precipitation chances remain low, but a re- enforcing shot of colder air remains in the forecast. The possibility of a frost still looks favorable for portions of west central Wisconsin Saturday morning as the surface high moves overhead. Elsewhere, return flow develops and conditions do not look as favorable of a frost in southern/central Minnesota. Once Thursday/Friday system departs the area, the combination of return flow at the surface, and an upper ridge building eastward, a gradual warm up is expected. However, I don't see any 80s returning, but a few 70s are not out of the question by Sunday and early next week /October 1st week/. Although the aforementioned upper ridge building across the Rockies, and into the Northern Plains/Upper Midwest next weekend looks reasonable based on the ensemble means of the NAEFS/GEFS, there remains some concern with leftover energy from the departing long wave trough that has plagued the western half of the nation since last week. Some of the models have an upper low forming in the desert southwest this week and slowly moving this upper low northeast, underneath the developing upper ridge. The latest run of the GFS/EC has the upper low merging/absorbing in the mean long wave trough reforming across the Pacific Northwest. This is roughly late next weekend. There remains a lot of spread in the ensembles with the developing long wave trough in the Pacific and the strength of embedded short waves moving inland across the Pacific Northwest. This will have a large impact on how the upper low merges/absorbed into the overall pattern change. Basically this means that next weekend could be unsettled as this upper low becomes more apparent in the mean flow. Past next weekend, the CFS ensemble over the past few runs does support another warmer period developing the first and second week of October. This is based on a significant long wave trough developing across the eastern Pacific, which will lead to ridging across southern Canadian, and portions of the northern United States. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1211 PM CDT Mon Sep 25 2017 TAF sites, except for KEAU which is VFR, are a combination of MVFR/IFR behind the front which has now passed through all TAF sites except KEAU. OVC skies are expected to remain in place through midday tomorrow behind the front, with all sites dropping to IFR by late tonight and remaining there overnight through daybreak with only slow improvement during the day tomorrow to potentially MVFR. Isolated to scattered rain showers will continue to drift through the area later this afternoon through tonight, with possibly some reductions in visibility to MVFR but the main impacts will be low ceilings and fog development overnight. Thunder chances are nil for western TAFs and slightly possible for eastern TAFs so have opted to remove its mention at this point. Winds will remain in the 5-10kt speed range, gradually backing from N to WNW through the next 24 hours. KMSP...Ceilings are expected to remain below 1700ft through midday tomorrow, including IFR ceilings through tomorrow morning. There may be some wobbling with ceilings into lower portions of MVFR range this afternoon but IFR ceilings are expected to prevail. Best window for sustained rainfall will come again late this evening through much of the overnight hours with fog likely during the morning push. IFR visibility cannot be ruled out but have held at MVFR visibility (although conditions will be IFR due to ceilings). /OUTLOOK FOR KMSP/ Wed...VFR. Winds NW 5-10 kts. Thu...Mainly VFR. Chc of afternoon -SHRA/MVFR. Winds W 5-10 kts. Fri...VFR. Winds N 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...JPC SHORT TERM...SPD LONG TERM...JLT AVIATION...JPC
Hazardous weather outlook, Sep 25, 11:59 AM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1159 AM CDT Mon Sep 25 2017 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1159 AM CDT Mon Sep 25 2017 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms can be expected through tonight across eastern Minnesota into western Wisconsin. The severe weather threat is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Sep 25, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
312 PM CDT MON SEP 25 2017
WIZ025>028-252115-
Chippewa-Dunn-Eau Claire-Pepin-
312 PM CDT MON SEP 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN PEPIN...
SOUTHEASTERN DUNN...CENTRAL CHIPPEWA AND WESTERN EAU CLAIRE
COUNTIES THROUGH 415 PM CDT...
At 311 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Eagleton to The Big Swamp Area. Movement
was northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with
these storms.
Locations impacted include...
Eau Claire, Chippewa Falls, Altoona, Lake Hallie, Bloomer, Lake
Wissota, Cornell, Elk Mound, Tilden, Rock Falls, Caryville and
Holcombe.
This includes the following highways...
Interstate 94 in Wisconsin between mile markers 53 and 76.
U.S. Highway 53 between mile markers 86 and 115.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in The Twin Cities.
LAT...LON 4459 9141 4460 9189 4513 9160 4530 9119
4529 9103 4529 9102
TIME...MOT...LOC 2011Z 225DEG 23KT 4506 9139 4460 9184
JPCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 4:10 PM CDT | Special Weather Statement | MPX | Rusk | 35 min |
| Sep 25, 4:15 PM CDT | Special Weather Statement | MPX | Chippewa | 30 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.